Wyoming, 2003

Hail in Wyoming, June 10, 2003

June 10, 2003 · NWS UNR · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM MST, 50 minutes earlier.

Area forecast discussion, Jun 10, 2:15 PM MST, 50 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
315 PM MDT TUE JUN 10 2003

TYPICAL JUNE WX PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS
SERIES OF UPPER LEVEL DISTURBANCES CROSS THE NORTHERN PLAINS THRU
FRI. NOT MUCH IN THE WAY OF DIFFERENCES BETWEEN THE DIFFERENT 12Z
MODEL RUNS. TIMING OF THESE WAVES WILL CONTINUE TO BE SOMEWHAT
DIFFICULT...ESPECIALLY BEYOND THURSDAY...BUT WILL GENERALLY FOLLOW
CLOSE TO GFS THRU THE END OF THE WEEK.

RIGHT NOW...STORMS ARE FIRING IN EASTERN WY AHEAD OF SHRTWV MOVING
ACROSS SOUTHERN MT. STRONG SHEAR AND CAPES OF AROUND 1000 J/KG WILL
BE CONDUCIVE TO THE FORMATION OF SUPERCELLS ACROSS NORTHEASTERN WY
LATE THIS AFT AND INTO THIS EVE. MAIN THREATS LOOK TO BE FOR LARGE
HAIL AND DAMAGING WINDS. THESE STORMS WILL SLOWLY TRACK EASTWARD
THRU THE EVENING. ATMOS IN WESTERN SD MORE STABLE RIGHT NOW...BUT
THAT WILL CHANGE OVERNIGHT AS WAVE APPROACHES AND THETA-E ADV
INCREASES. STORMS SHOULD WEAKEN SOME AS THEY MOVE INTO WESTERN SD
AND DAYTIME HEATING SUBSIDES...BUT COULD STILL BE STRONG INTO THIS
EVENING.

ON WED...SETUP LOOKING VERY SIMILAR TO YESTERDAY AS STRONGER
SHRTWV...OVER NORTHWEST MT NOW...WILL MOVE INTO THE NORTHERN PLAINS.
WEAK COLD FRONT WILL MOVE ACROSS THE CWA LATE IN THE MORN AND AFT.
IN WARM SECTOR ACROSS SOUTHERN SD...SB CAPES ARE PROGGED TO INCREASE
TO NEAR 2000 J/KG WITH DECENT DIRECTIONAL AND SPEED SHEAR DURING THE
AFT. SURF LOW NOW DEVELOPING ALONG THE FRONTAL BOUNDARY IN WY IS
PROGGED TO MOVE SLOWLY ACROSS NORTHERN NEB. SLIGHT RISK OVER MUCH OF
WESTERN SD LOOKS WARRANTED WITH BETTER CHANCES EXPECTED OVER
SOUTHERN SD FROM MID TO LATE AFT AS THE FRONT APPROACHES DURING MAX
HEATING AND INSTABILITY. SYSTEM WILL EXIT EASTERN CWA EARLY IN THE
EVENING.

IN THE EXTENDED...AS UPPER TROF OVER WESTERN CONUS DEEPENS LATE THIS
WEEK AND WEAK RIDGING BUILDS ACROSS THE UPPER MIDWEST...SOUTHWEST
FLOW WILL DEVELOP ACROSS WESTERN PARTS OF THE REGION. MAIN CHANCES
FOR STORMS WILL BE ACROSS NORTHEAST WY AND FAR WESTERN SD THIS
WEEKEND AND INTO EARLY NEXT WEEK...WITH MAINLY DRY AND WARM
CONDITIONS EXPECTED ACROSS EASTERN CWA.

.UNR...NONE.

ST
Hazardous weather outlook, Jun 10, 5:00 AM MST, 10 hours 5 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-111400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
600 AM MDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON ACROSS NORTHEASTERN WYOMING AND THE BLACK HILLS...
THEN SPREAD EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. SOME OF
THESE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EARLY
EVENING ACROSS NORTHEASTERN WYOMING AND THE BLACK HILLS...WITH THE
PRIMARY THREAT BEING HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER
THAN 60 MPH. ANY STORMS THAT DEVELOP WILL THEN MOVE EASTWARD ACROSS
WESTERN AND CENTRAL SOUTH DAKOTA DURING THE EVENING AND OVERNIGHT
HOURS. EVEN THOUGH THE SEVERE WEATHER THREAT WILL NOT BE AS GREAT
OVER THESE AREAS...A FEW STORMS MAY PRODUCE HAIL LARGER THAN 3/4 OF
AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE NORTHERN
PLAINS ON WEDNESDAY. THIS DISTURBANCE MAY TRIGGER SOME SEVERE
THUNDERSTORMS...PRIMARILY OVER WESTERN AND CENTRAL SOUTH DAKOTA. AN
ISOLATED TORNADO OR TWO WILL BE POSSIBLE ACROSS CENTRAL SOUTH
DAKOTA.

A DAILY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL THEN BE
POSSIBLE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...
ESPECIALLY OVER NORTHEASTERN WYOMING AND FAR WESTERN SOUTH
DAKOTA.

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Crook

When
June 10, 3:05 PM MST to 3:20 PM MST
Where
Crook County, 4 mi N of Oshoto
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.633, -104.933

Hail, Crook

When
June 10, 3:40 PM MST
Where
Crook County, 2 mi W of Hulett
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.683, -104.633

Hail, Crook

When
June 10, 4:25 PM MST
Where
Crook County, Colony
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.917, -104.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363449, 5363450, 5363451.